Home |
Tags: Thyroid Disorders | thyroid | medication | anxiety

Can My Thyroid Medication Cause Anxiety?

By    |   Thursday, 21 Aug 2014 04:53 PM

Question: I had Graves’ disease 20 years ago, and subsequently became hypothyroid. I have been on the same amount of Synthroid for 15 years. But six months ago, I began feeling anxious and nervous, and started experiencing profuse sweating, and heart palpitations. I had my TSH checked and it’s fine. But can you tell me if this it is unusual for someone to be on a stable dosage of thyroid medication for so long and then become hyperthyroid?
 
Dr. Hibberd's answer:
 
You are right. Something is wrong. The symptoms you describe certainly do sound like you are being over-supplemented with thyroid hormone. But you should have your free T3 and free T4 levels checked.
 
It is not unusual to have to adjust thyroid medication periodically, especially when many patients are taking different generic products. Your TSH, together with your free T4 and Free T3 levels will help determine whether you have an extra source of thyroid hormone beyond your Synthroid supplementation, or whether you need to reduce your Synthroid dose.

© 2017 NewsmaxHealth. All rights reserved.

   
1Like our page
2Share
Dr-Hibberd
Thyroid medication can have side effects and may need to be adjusted periodically.
thyroid, medication, anxiety
170
2014-53-21
Thursday, 21 Aug 2014 04:53 PM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved